MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 1 SA CTB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 1 SA CTB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A301
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent a total hip arthroplasty procedure on (b)(6) 2026 and barbed suture were used.During surgery, the suture was broken.It was not a control release needle.Another product was used to complete the case.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) corrected h11: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: the suture was broken during suturing.The doctor noticed something was wrong and cut it off and stopped using it.The suture was not broken, but torn, so the doctor cut it.The following information was requested, but unavailable: could you please provide the lot number? unk.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, g1, h3, h6.Additional h3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one used needle suture piece and one empty labeled winding former that pertains to product code sxpp1a301 were received for analysis.During visual inspection of the returned sample, marks consistent with contact from a surgical instrument were observed on the needle.The suture was curly and split appeared to be severed from the junction between the needle and the thread almost to the end of the suture piece.In addition, the end of the suture was cut likely by a surgical instrument.Body fluids were found on the strand, and the other section of the suture was not returned for analysis.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.The manufacturing records could not be reviewed as the batch/lot number is unknown.

Brand Name
SFXSYM PDS+ UNI VIO 18IN 1 SA CTB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24582395
Report Number2210968-2026-02544
Device Sequence Number18723437
Product Code NEW
UDI-Device Identifier10705031227712
UDI-Public10705031227712
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141776;
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer02/13/2026
03/17/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date03/12/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown